Four Months and Blue Legs

Yesterday was my 4-month Surgaversary.  It’s been a busy four months for me, so the time has flown by!

For most of October, the ‘rapid weight loss’ has kind of slowed a bit.  Instead of one pound a day like the first month, or 2-3 every few days, I’m averaging about 9 lbs every month.  Which still isn’t bad, but it’s definitely slowed down for me.   I’m still doing everything pretty much the same, getting my calories in, eating the amount of protein the nutritionist wants me to, and drinking my fluids.  All 64 oz of them.  But the weight loss is slowing down.

I am not disappointed, though.  Honestly, given that I was not as heavy as some people who have had the surgery, I did not expect to just keep dropping quickly with little effort.  Also, I have been predicting that “sometime this winter” I would have a bit of a weight loss stall.

This morning, I weighed in at 178.8, which is 60 lbs lost from my surgery and 70 pounds lost from this time last year.   I’d been hovering around 181-180 for the last week and a half, so the sudden jump to the 170’s is a pleasant surprise.

It also means that I’m 28 pounds away from my next goal of 150 pounds.

By my calculations, at the current rate of 9 lbs per month, I should hit that mark sometime in January.  But if the slowing down continues and I hit the stall I’m guessing I will (probably around December), I likely won’t.  But I’m not going to let that discourage me.

Things to note… everything I’ve read says that between 5-9 months, I can expect hair loss due to the lack of nutrients.  Pretty much most of the Facebook groups and websites say it’s inevitable for most people, because our bodies are still adjusting to the changes and a lack of nutrients is definitely a HUGE change.

You’re supposed to combat the hair loss (and other problems) by taking vitamins such as Biotin and B12 and getting a maximum amount of protein a day.  I won’t like to you, people, sometimes this is hard to do.

They say that after the 8th month, we start being able to eat a little more food, but I’m not there yet, so if I don’t get that protein from what little my meals consist of, I’m pretty much screwed.  Recently, I’ve been drinking Premier Protein shakes in my morning coffee (decaf) as creamer and adding non-flavored protein powder to other foods (I can’t really stand it, so only once.)  This is something I will need to work on.

So… picture time?

Please excuse the fact that I need a hair cut like a mad thing! But here are the front, side and selfie views of my progress.  For comparison’s sake…

pixlr

img_2985
A picture of me the day before my surgery. 238 lbs.

Can you see the differences??? I know I can. There are so many other little things now. My hands and wrists are so tiny now. I spend a lot of time staring at them because they look and feel so different.  I might have mentioned that in my last blog post.  Not sure, but it still is a thing.

What is also a thing… and not really a ‘good’ thing.  At least, I don’t think it’s a good thing… my legs are blue.  Not like the skin is turning blue… but at some point in the last week, I looked down at my thighs and saw – my to my shock- that I have a whole bunch of big varicose veins that literally were not there when I was fat!   Not there at all!

Sorry for the shadows, but it’s hard to take pictures yourself without getting some kind of shadow thing going on.  But there, varicose veins I never knew were there before, hidden presumably, by 60 lbs of fat.  In plain light, they make my thighs look blueish and sometimes bruised.

So not a happy thing.  🙁

Not really sure if there is anything I can do about it, but I plan on bringing it up to my doctor the next time I’m seen.  I’m also seeing my NUT in December, so if my regular doctor has no suggestions, maybe my surgeon will.  Who knows?

So… asking this question to anyone else out there who has had WLS… what’s the most shocking “side effect” you encountered your first year?  Is there any advice you can give a newbie?

 

3 thoughts on “Four Months and Blue Legs

  1. Congrats! So exciting! As far as a weird side effect – I sneeze when I am full – bizarre but true! I thought it was a coincidence but I saw other people talking about it once.

    1. I’m so glad I don’t sneeze! I was terrified to cough or sneeze after the surgery, because I know it can be painful.

      I’ve seen a lot of people who have the side effect where water is difficult to drink. I have that. If it’s not flavored somehow or slightly warm, water hurts. Even four months out!

      Thank you for commenting!

  2. Oh, and advice for a newbie – trust the process! Stalls will happen, and there will be days you can’t get in all your water or protein, but always take your vitamins and do the best you can! 👍🏻

Leave a Reply

Your email address will not be published. Required fields are marked *